Journal of Psychosocial Nursing and Mental Health Services

The articles prior to January 2012 are part of the back file collection and are not available with a current paid subscription. To access the article, you may purchase it or purchase the complete back file collection here

Psychopharmacology 

SSRIs and the Risk of Abnormal Bleeding

Roy R. Reeves, DO, PhD; P. Melonee Wise, RPh; Sera K. Cox, MD

  • Journal of Psychosocial Nursing and Mental Health Services. 2007;45(4):15-21
  • Posted April 1, 2007

Abstract

EXCERPT

A 40-year-old woman began to have significant vaginal bleeding between periods. Physical examination, vaginal ultrasound, coagulation studies, and endometrial biopsy findings were normal. The only significant finding was that the patient had been started on a selective serotonin reuptake inhibitor (SSRI) for depression, raising the question of whether the bleeding may have been related to the SSRI (O’Malley, 2004).

ABOUT THE AUTHORS

Dr. Reeves is Chief of Mental Health and Ms. Wise is a staff pharmacist, G.V. (Sonny) Montgomery VA Medical Center, and Dr. Cox is a resident, Department of Psychiatry, University of Mississippi School of Medicine, Jackson, Mississippi.

The authors disclose that they have no significant financial interests in any product or class of products discussed directly or indirectly in this activity, including research support.

Address correspondence to Roy R. Reeves, DO, PhD, Chief of Mental Health, G.V. (Sonny) Montgomery VA Medical Center (11M), 1500 East Woodrow Wilson Drive, Jackson, MS 39216; e-mail: roy.reeves@med.va.gov.

Abstract

EXCERPT

A 40-year-old woman began to have significant vaginal bleeding between periods. Physical examination, vaginal ultrasound, coagulation studies, and endometrial biopsy findings were normal. The only significant finding was that the patient had been started on a selective serotonin reuptake inhibitor (SSRI) for depression, raising the question of whether the bleeding may have been related to the SSRI (O’Malley, 2004).

ABOUT THE AUTHORS

Dr. Reeves is Chief of Mental Health and Ms. Wise is a staff pharmacist, G.V. (Sonny) Montgomery VA Medical Center, and Dr. Cox is a resident, Department of Psychiatry, University of Mississippi School of Medicine, Jackson, Mississippi.

The authors disclose that they have no significant financial interests in any product or class of products discussed directly or indirectly in this activity, including research support.

Address correspondence to Roy R. Reeves, DO, PhD, Chief of Mental Health, G.V. (Sonny) Montgomery VA Medical Center (11M), 1500 East Woodrow Wilson Drive, Jackson, MS 39216; e-mail: roy.reeves@med.va.gov.

EXCERPT

A 40-year-old woman began to have significant vaginal bleeding between periods. Physical examination, vaginal ultrasound, coagulation studies, and endometrial biopsy findings were normal. The only significant finding was that the patient had been started on a selective serotonin reuptake inhibitor (SSRI) for depression, raising the question of whether the bleeding may have been related to the SSRI (O’Malley, 2004).

ABOUT THE AUTHORS

Dr. Reeves is Chief of Mental Health and Ms. Wise is a staff pharmacist, G.V. (Sonny) Montgomery VA Medical Center, and Dr. Cox is a resident, Department of Psychiatry, University of Mississippi School of Medicine, Jackson, Mississippi.

The authors disclose that they have no significant financial interests in any product or class of products discussed directly or indirectly in this activity, including research support.

Address correspondence to Roy R. Reeves, DO, PhD, Chief of Mental Health, G.V. (Sonny) Montgomery VA Medical Center (11M), 1500 East Woodrow Wilson Drive, Jackson, MS 39216; e-mail: roy.reeves@med.va.gov.

Sign up to receive

Journal E-contents